MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC PARASITE PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC PARASITE PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Catalog Number 442960
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of bd max¿ enteric parasite panel, a false positive cryptosporidium patient result was obtained.Sample was sent to a reference laboratory and was cryptosporidium negative.Sample was also tested with quickchek assay and was also cryptosporidium negative.There was no report of patient impact.
 
Additional Manufacturer Narrative
D.2.Additional medical device type: pch.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected information: b.3.Date of event: 11/05/2025.D.4.Medical device lot: 5097003.D.4.Medical device expiration date: 10/03/2026.D.4.Medical device gtin/udi: (b)(4).H.4.Device manufacture date: 04/07/2025.Investigation summary: the complaint investigation for discrepant results when using the bd max enteric parasite panel assay (ref 442960) lots 4325885, 4353345, 5021178, 5097003, and 5058301 was performed by the review of manufacturing records customers data analysis and verification of complaints history.The review of quality control records of bd max enteric parasite panel lots 4325885, 4353345, 5021178, 5097003, and 5058301 revealed no anomalies that could explain the customers false positive results.The customer reported multiple samples which tested positive for cryptosporidium with or without giardia lamblia on the bd max enteric parasite panel (ref 442960) for lots 4325885, 4353345, 5021178, 5097003, and 5058301 during routine use and these results were not confirmed when evaluated by alternative methods.The customer provided run files, pdf, and csv formats from instruments ct3325 and ct2643 for investigation.Manual pcr curve adjudication for all nine samples suspected false positive results revealed step dislocations in eight samples in the raw pcr signal for the crypto target rox channel reaching the thresholds to be considered a positive result.Step dislocations similar to those observed for the giardia lamblia fam channel were also observed for the entamoeba histolytica vic channel target, however the signal did not cross the positivity threshold for e histolytica, and only intermittently exceeded the positive threshold for giardia in three samples.This analysis suggests that the positive results for the crypto and giardia targets are not linked to true amplification.In contrast the spc target cy55 channel demonstrated true amplification characterized by expected sigmoid amplification curves without observable anomalies.It should be noted that manual curve adjudication has limitations visual examination of pcr curves for low signal or aberrant curve geometry is a conservative assessment of the data.Since the curves do not suggest true amplification, it is likely that these samples are, in fact, negative which is according to customer the result obtained upon alternative testing.Because the events occurred on different bd max instruments decks and pumps and that the events were observed only eight times across five bd max enteric parasite panel lots over a seven month time period a lot specific issue is not suspected.The issue may be attributable to interfering substances originating from the samples or their preparation, but overall the cause remains unknown.The ninth sample position a08 of run 2737 appears to be a sample at the assay limit of detection showing true amplification with a late cycle threshold.As with all pcr based in vitro diagnostic tests extremely low levels of target below the analytical sensitivity of the assay may be detected but results may not be reproducible.The limit of detection varies between testing methods.Also, a positive result does not necessarily indicate the presence of viable organisms.It does however indicate the presence of assay target dna.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max enteric parasite panel assay lots 4325885, 4353345, 5021178, 5097003 and 5058301.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action (capa) since no trend was identified.
 
Event or Problem Description

Brand Name
BD MAX¿ ENTERIC PARASITE PANEL
Common Device Name
GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24415542
Report Number3007420875-2026-00028
Device Sequence Number13406130
Product Code OOI
UDI-Device Identifier00382904429607
UDI-Public(01)00382904429607(17)261003(10)5097003
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K220193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/03/2026
Device Catalogue Number442960
Device Lot Number5097003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown